Alert archive / Nevada / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 10, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jul 27, 2010, 2:20 PM PDT for Elko County, Eureka County, Nevada. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2010, 2:20 PM PDT (21:20 UTC)
- Expired
- Jul 27, 2010, 2:45 PM PDT
- In force
- 25 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
Counties Elko County, NV, Eureka County, NV
The radar
The Elko radar (KLRX), 86 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1491 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:09 AM PDT, 11 hours 11 minutes earlier.
Area forecast discussion, Jul 27, 3:09 AM PDT, 11 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 309 AM PDT TUE JUL 27 2010 .SYNOPSIS...MOIST MONSOONAL FLOW WILL REMAIN OVER THE SILVER STATE THROUGH THE WORKWEEK...RESULTING IN SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS. A FEW STORMS HAVE THE POTENTIAL OF BECOMING STRONG THIS AFTERNOON WITH GUSTY WINDS AND SMALL HAIL. DRIER AIR WILL EVENTUALLY WORK BACK INTO THE AREA FROM WEST TO EAST OVER THE WEEKEND. && .SHORT TERM...TUESDAY THROUGH WEDNESDAY. QUASI-STATIONARY MID- LEVEL TROUGH CONTINUES TO SPIN OFF THE CALIFORNIA COAST WITH A 60-70KT JET CENTERED OVER THE SILVER STATE. JET STREAK EXIT REGION CONTINUES TO PROVIDE THE AREA WITH STRONG UPPER LEVEL DIVERGENCE...WHICH IS ALLOWING FOR SHOWERS AND THUNDERSTORMS TO CONTINUE STRAIGHT INTO THE NIGHT. OVERALL COVERAGE IS MUCH LESS THEN THE PREVIOUS NIGHT...WITH ONLY A FEW SHOWERS ACROSS CENTRAL NV AT THIS HOUR. TODAY LOOKS INTERESTING WITH MOSTLY SUNNY SKIES ....SURFACE DEWPOINTS WELL INTO THE 40S...40KTS OF BULK SHEAR AND A SURFACE-700MB CONVERGENCE ZONE OVER EASTERN NV...AND CAPE VALUES FORECASTED TO REACH 600-900J/KG. ALL THESE INGREDIENTS COULD SUPPORT STRONG THUNDERSTORM DEVELOPMENT THIS AFTERNOON...ESPECIALLY OVER ELKO AND WHITE PINE COUNTIES. BIGGEST THREAT WILL BE HAIL AND GUSTY WINDS WITH ONE OR TWO SEVERE STORMS POSSIBLE BY MID-AFTERNOON. A 500MB SHORTWAVE WILL ROTATE INTO CALIFORNIA TONIGHT...THIS FEATURE COULD KEEP NOCTURNAL CONVECTION GOING THROUGH THE NIGHT...SO HAVE KEPT POPS IN THE FORECAST. BY WEDNESDAY MORE OF THE SAME IS EXPECTED WITH AN EVEN DEEPER MOISTURE SURGE REACHING EASTERN NV...AS PWAT VALUES PEAK OVER AN INCH. THIS WILL LEAD TO MORE RAIN...WITH THE POSSIBILITY OF LOCALIZED HEAVY RAIN OVER EASTERN NV. THIS WILL HAVE TO BE WATCHED. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. MODELS ARE IN VERY GOOD AGREEMENT SHOWING A PERSISTENT PATTERN. WEDNESDAY NIGHT THROUGH SATURDAY...HIGH PRESSURE WILL HOLD NEAR THE 4-CORNERS REGION OF THE COUNTRY AND BLOCK THE PATTERN FROM BEING PROGRESSIVE OVER THE SILVER STATE. A RESULTING SOUTHWEST FLOW DURING THIS TIME-FRAME WILL MEAN A DRIER REGIME. THUNDERSTORMS WILL DEVELOP OVER EASTERN NEVADA THURSDAY AND FRIDAY AFTERNOON AS THE MONSOON FLOW CONTINUES WHILE WEAKENING AND SHIFTING AWAY FROM THE STATE. EACH AFTERNOON THEREAFTER MAY SEE SOME THUNDERSTORM DEVELOPMENT WITH SOME RESIDUAL MOISTURE HOWEVER WILL BE TENDING TOWARDS DRY VARIETY AGAIN AS PRECIPITABLE WATER DROPS BELOW 0.5 INCHES ALL AROUND WITH THE EXCEPTION OF EXTREME EASTERN NEVADA. BY EARLY NEXT WEEK PW VALUES INCREASE DRAMATICALLY PER THE GFS MODEL...HOWEVER MODEL AGREEMENT BEGINS TO WAVER FOR THIS TIME PERIOD. AFTERNOON AND OVERNIGHT TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL EACH DAY. && .AVIATION...ISOLATED TSTMS WILL CONTINUE ACROSS PARTS OF THE FORECAST AREA THROUGH THE EARLY MORNING HOURS. THUNDERSTORM DEVELOPMENT WILL INCREASE AGAIN THIS AFTERNOON AS A STRONG MONSOON MOISTURE PUSH CONTINUES INTO THE STATE. STRONG OUTFLOW WINDS WILL BE POSSIBLE ALL OVER TUESDAY AFTERNOON AS SOME THUNDERSTORMS ARE EXPECTED TO REACH SEVERE LEVELS WITH LARGE HAIL AND WINDS EXCEEDING 58 MPH. THESE STRONG STORMS ARE MOST LIKELY TO AFFECT KELY HOWEVER WITH STORMS MOVING NORTHERLY...KEKO COULD GET SOME STRONG ACTIVITY. && .FIRE WEATHER...MONSOONAL FLOW WILL CONTINUE INTO FRIDAY AS THE AREA CONTINUES TO BE SANDWICHED BETWEEN THE 4-CORNERS HIGH AND A MID-LEVEL TROUGH OFF THE CALIFORNIA COAST. EXPECT ON AND OFF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY...WITH DRIER WEATHER WORKING INTO THE SILVER STATE FROM WEST TO EAST OVER THE WEEKEND. ALL THUNDERSTORMS ARE EXPECTED TO REMAIN ON THE WET SIDE...WITH A SMALL CHANCE OF A FEW WET/DRY STORMS OVER FWZ 467 THIS AFTERNOON INTO EVENING. RH RECOVERIES WILL CONTINUE TO BE WELL ABOVE AVG OVER THE NEXT TWO NIGHTS WITH VALUES UP TO 90% IN SOME AREAS. OVERALL THE WET PATTERN WILL CONTINUE LEADING TO LOW FIRE WX THREATS. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 95/92/92
Hazardous weather outlook, Jul 27, 2:37 AM PDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 237 AM PDT TUE JUL 27 2010 NVZ013-030>037-280945- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 237 AM PDT TUE JUL 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. MONSOONAL MOISTURE COMBINED WITH AN AREA OF LOW PRESSURE OFF THE CALIFORNIA COAST WILL ALLOW FOR THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND LAST INTO THE EVENING HOURS. THE POTENTIAL EXIST FOR SOME OF THE STORMS TO BECOME STRONG THIS AFTERNOON...WITH HAIL AND GUSTY WINDS BEING THE LARGEST THREAT. THE HIGHEST LIKELY HOOD OF STRONG THUNDERSTORM DEVELOPMENT WILL BE OVER EASTERN NEVADA IN ELKO AND WHITE PINE COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE ANTICIPATED TO CONTINUE STRAIGHT INTO THE WEEKEND ACROSS EASTERN NEVADA...WITH DRIER WEATHER RETURNING TO HUMBOLDT COUNTY BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:16 PM PDT | Special Weather Statement | LKN | 29 min | |
| Jul 26, 7:07 PM PDT | Special Weather Statement | LKN | 23 min | |
| Jul 26, 8:02 PM PDT | Special Weather Statement | LKN | 28 min | |
| Jul 27, 2:43 PM PDT | Severe Thunderstorm Warning | LKN | Elko, Eureka | 32 min |
| Jul 27, 2:46 PM PDT | Special Weather Statement | LKN | Elko | 29 min |
| Jul 27, 2:56 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 34 min |
| Jul 27, 3:04 PM PDT | Special Weather Statement | LKN | Elko | 26 min |
| Jul 27, 3:13 PM PDT | Severe Thunderstorm Warning | LKN | Elko, Eureka | 32 min |
| Jul 27, 3:32 PM PDT | Special Weather Statement | LKN | Elko | 28 min |
| Jul 27, 3:59 PM PDT | Special Weather Statement | LKN | Elko | 31 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.